Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Fatigue, stiff neck, headache, uncomfort swallowing, dizzy spell, palpitation. TSH, T4 below normal. Treatment?

Hello, I have been suffering from fatigue for about 1,5 months. I recieved Euthyrox 25mg last week due to high TSH but T4 on the lower border within range. The troublesome symptoms are: stiff neck , transient headaches, thick but not sore throught and nasal mucosa, uncomfort swallowing and dizzyspells and palpitations. My everyday life is suffering greatly and my mood is not great. I have gained weight too. Echo of the heart normal, but CBC also within normal range. I really dont know what it could be.
Asked On : Fri, 7 Dec 2012
Answers:  1 Views:  223
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for asking.
T4 is a hormone that is normally produced by your thyroid gland to regulate the body's energy and metabolism in response to stimulation by TSH (Thyroid Stimulating Hormone) secreted by Pituitary gland.
When the thyroid gland is not secreting T4 (Lower t4)adequately to the body's needs (Hypothyroid State), body's energy and metabolism are affected (That explains the fatigue). In response to this, the Pituitary gland secretes TSH (Thyroid Stimulating Hormone) for the thyroid to secrete increased T4.(So, the High TSH)
Euthyrox (Levothyroxine) is a replacement for a T4 is a hormone, given when the thyroid does not produce enough of this hormone on its own.
The less serious side effects of Euthyrox are
Abdominal Pain with Cramps
•Alopecia(Hair loss)
•Headache Disorder
•Hyperhidrosis(Increased sweating)
•Increased Appetite
•Irregular Menstrual Periods
•Muscle Weakness
•Palpitations &Tremors
You need to be given some replacement for the lesser T4 in your body, for sure.Your Physician has started you on a safe, low dosage of Euthyrox only. Probably it will take some time for you to get accustomed for the medication.
So If the symptoms persist, we shall have a review but You should do well in a week's time.
Take care,
Dr.K.Muthukumar MD
Answered: Sat, 8 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor